Alert archive / California / Gale Warnings in 2024
Gale Warning 13, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Feb 13, 2024, 2:08 AM PST. It took effect at Feb 14, 2024, 3:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2024, 2:08 AM PST (10:08 UTC)
- In effect from
- Feb 14, 2024, 3:00 AM PST
- Expired
- Feb 14, 2024, 12:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
284 WHUS76 KEKA 131008 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 208 AM PST Tue Feb 13 2024 PZZ470-131815- /O.UPG.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ /O.NEW.KEKA.GL.W.0013.240214T1100Z-240214T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 208 AM PST Tue Feb 13 2024 ...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-131815- /O.EXB.KEKA.SC.Y.0020.240214T1200Z-240216T1000Z/ Pt St George to Cape Mendocino out 10 nm- 208 AM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 2 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 AM Wednesday to 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-131815- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 208 AM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-131815- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 208 AM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
215 WHUS76 KEKA 131644 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 844 AM PST Tue Feb 13 2024 PZZ470-140045- /O.CON.KEKA.GL.W.0013.240214T1100Z-240214T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 844 AM PST Tue Feb 13 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-140045- /O.CON.KEKA.SC.Y.0020.240214T1200Z-240216T1000Z/ Pt St George to Cape Mendocino out 10 nm- 844 AM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 2 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 AM Wednesday to 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-140045- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 844 AM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-140045- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 844 AM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
063 WHUS76 KEKA 132312 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 312 PM PST Tue Feb 13 2024 PZZ470-140715- /O.CON.KEKA.GL.W.0013.240214T1100Z-240214T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 312 PM PST Tue Feb 13 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 20 to 25 kt with gusts up to 40 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-140715- /O.CON.KEKA.SC.Y.0020.240214T1200Z-240216T1000Z/ Pt St George to Cape Mendocino out 10 nm- 312 PM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 2 AM PST FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 AM Wednesday to 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-140715- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 312 PM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-140715- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 312 PM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
317 WHUS76 KEKA 140452 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 852 PM PST Tue Feb 13 2024 PZZ470-141300- /O.CON.KEKA.GL.W.0013.240214T1100Z-240214T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 852 PM PST Tue Feb 13 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 20 to 25 kt with gusts to 40 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-141300- /O.CON.KEKA.SC.Y.0020.240214T1200Z-240216T1000Z/ Pt St George to Cape Mendocino out 10 nm- 852 PM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 2 AM PST FRIDAY... * WHAT...South winds 10 to 20 kt with gusts to 35 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 AM Wednesday to 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-141300- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 852 PM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts to 35 kt and seas 5 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-141300- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 852 PM PST Tue Feb 13 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kt and seas 6 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 AM to 3 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
766 WHUS76 KEKA 141049 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 249 AM PST Wed Feb 14 2024 PZZ470-141900- /O.EXT.KEKA.GL.W.0013.240214T1100Z-240214T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 249 AM PST Wed Feb 14 2024 ...GALE WARNING NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-141900- /O.CON.KEKA.SC.Y.0020.240214T1200Z-240216T1000Z/ Pt St George to Cape Mendocino out 10 nm- 249 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-141900- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 249 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-141900- /O.CON.KEKA.SC.Y.0020.240214T1100Z-240214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 249 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 7 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
437 WHUS76 KEKA 141652 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 852 AM PST Wed Feb 14 2024 PZZ470-142000- /O.CON.KEKA.GL.W.0013.000000T0000Z-240214T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 852 AM PST Wed Feb 14 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-150100- /O.CON.KEKA.SC.Y.0020.000000T0000Z-240216T1000Z/ Pt St George to Cape Mendocino out 10 nm- 852 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 35 kt and seas 7 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-142300- /O.CON.KEKA.SC.Y.0020.000000T0000Z-240214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 852 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-142300- /O.CON.KEKA.SC.Y.0020.000000T0000Z-240214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 852 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
906 WHUS76 KEKA 141947 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1147 AM PST Wed Feb 14 2024 PZZ470-150400- /O.EXP.KEKA.GL.W.0013.000000T0000Z-240214T2000Z/ /O.EXB.KEKA.SC.Y.0020.240214T2000Z-240216T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1147 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST FRIDAY... ...GALE WARNING WILL EXPIRE AT NOON PST TODAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-150400- /O.CON.KEKA.SC.Y.0020.000000T0000Z-240216T1000Z/ Pt St George to Cape Mendocino out 10 nm- 1147 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-142300- /O.CON.KEKA.SC.Y.0020.000000T0000Z-240214T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 1147 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-142300- /O.CON.KEKA.SC.Y.0020.000000T0000Z-240214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1147 AM PST Wed Feb 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 12, 2:59 PM PST, 11 hours 9 minutes earlier.
Area forecast discussion, Feb 12, 2:59 PM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
259 PM PST Mon Feb 12 2024
.SYNOPSIS...Mild, calm weather will continue today and early
Tuesday. A round of moderately gusty wind and light to moderate rain
remains on track Wednesday, mostly focused on the Humboldt and Del
Norte coast. A stronger storm is expected Friday into the weekend.
&&
.DISCUSSION...Ridging aloft is forecast to continue tonight and on
Tuesday, with dry weather most likely prevailing through Tuesday
night. A shortwave trough in westerly flow and a surface frontal
system will likely bring a return of wet weather Wed or Wed night.
EC and GFS ensemble probabilities for over an inch 24 hours ending 4
AM Thu are highest across Del Norte county and SW Humboldt.
Potential for major impacts with this first episode of rain remains
low at the moment. High elevation snow may occur over the highest
mountain passes and create travel impacts on highway 3 at Scott
Mountain Pass. It appears to be a relatively warm system with snow
levels around 4500 - 5000 feet with little winter impacts expected
elsewhere.
Potential for impacts will increase toward the end of week and
continue into the weekend as a stronger front approaches from the
SW. Heavy precipitation as well as strong winds will increase as
early as Friday, though significant ensemble spreads continue due to
timing differences. Both the GEFS and ENS 500mb height ensemble
means continue to indicate a cold core approaching 130W on Fri. GEFS
and ENS 24-hour probabilities for more than 1 inch in 24-hours
appears to be aimed across Mendo/Lake counties, with secondary
maximums over SW Humboldt, NE Trinty over the Alps, and Del Norte.
GEFS integrated vapor flux (IVT) over 250kg/m/s and precipitable
water anomaly appears to head southward over the weekend, sending
the threat of long duration heavy precipitation south of the
forecast area. Granted if the timing is slower, then the heaviest
precip rates will be delayed until Saturday instead of Friday night.
A secondary precip maximum will likely occur later in the weekend,
perhaps as late as Sunday as the 500mb cold core edges closer to the
California coast and instability increases. Locally heavy precip and
thunderstorms are certainly within the realm of possibilities with
this feature. Greater uncertainty arises as we head into Sunday
regarding widespread heavy precipitation rates with no clear cut
signal of another IVT peak above 250kg/m/s noted on the GEFS plumes.
It does look likely that we will stay in an active and wet weather
pattern with potential for bouts of heavy precipitation and strong
winds into next week. DB/TDJ
&&
.AVIATION...Stratus took longer to erode at KUKI thanks to a fairly
thick deck of upper level sky cover. VFR conditions expected until
MVFR ceilings make their way in this evening. Ensembles indicate a
30 percent chance of LIFR conditions at KUKI tonight, and
considering the chances were lower for this morning and we still got
LIFR ceilings, I included this in the forecast. There is a 40 to 50
percent chance of MVFR ceilings at the coastal sites tonight, and
have reflected this at KACV, but held off just above MVFR at KCEC
where chances were closer to 40 percent. Ensembles also indicate a
20-30 percent chance of MVFR visibility returning to all sites
tonight at 06Z, especially at KCEC and this has been reflected in
the forecast.
&&
.MARINE...Northwest swell to a little longer to dampen as forecast
today, but has decayed enough to let the extended small craft
advisory expire this afternoon in the northern waters.
Next on the forecast horizon will be an increase in southerly winds
by Wednesday, which will probably be strong enough for a small craft
advisory for outer and southern waters, then a mid to long period
west swell will likely introduce small craft conditions for all
waters for Wednesday night into Thursday.
Still looks like near gale-force sustained winds and gale-force
frequent wind gusts for at least the outer waters for Friday
afternoon into Friday night with southerly winds increasing ahead of
another cold front and combined seas of 16 to 18 feet by Saturday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PST this afternoon for
PZZ450-470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:02 PM PST | Small Craft Advisory | EKA | 72 hr | |
| Feb 13, 2:50 AM PST | Winter Weather Advisory | EKA | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.